MAUDE Adverse Event Report: COOK INC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/09/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported a picc line placed in the right basilic for eight days to administer intravenous antibiotics was broken at the connection between the catheter and the adapter.The line was removed in an additional procedure and a new picc line was inserted.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, trends, quality control and visual inspection of the returned device was conducted during the investigation.One catheter was returned for investigation.The returned catheter measured 20 cm in length.A visual examination noted the clear tubing was completely severed from the purple hub.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.Based on the information provided, examination of the returned device and the results of our investigation, a definitive root cause could not be determined.Measures have been initiated to address this failure mode.

Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6156262
Report Number1820334-2016-01454
Device Sequence Number16323850
Product Code LJS
UDI-Device Identifier00827002558847
UDI-Public(01)00827002558847(17)180817(10)7143847
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICS-3.0-CT-OTW-1110
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/16/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/08/2016
Supplement Report FDA Received Date06/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 YR
Patient Weight11